The development of feedback control systems for autonomous orbital rendezvous is a key technological challenge for next-generation space missions. This paper presents a new class of control laws for the orbital rendezvous problem. The controllers belonging to this class are guaranteed to globally asymptotically stabilize the relative dynamics of two satellites in circular or elliptic orbits. The proposed design procedure builds on control techniques for nonlinear systems in cascade form, by exploiting the geometric properties of the orbital element description of the satellite motion. A numerical simulation of a formation flying mission demonstrates the effectiveness of this approach for long-range and low-thrust rendezvous operations.

Leomanni, M., Bianchini, G., Garulli, A., & Giannitrapani, A. (2017). A class of globally stabilizing feedback controllers for the orbital rendezvous problem. INTERNATIONAL JOURNAL OF ROBUST AND NONLINEAR CONTROL, 27(18), 4607-4621 [10.1002/rnc.3817].

A class of globally stabilizing feedback controllers for the orbital rendezvous problem

Leomanni, Mirko
;
Bianchini, Gianni;Garulli, Andrea;Giannitrapani, Antonio
2017

Abstract

The development of feedback control systems for autonomous orbital rendezvous is a key technological challenge for next-generation space missions. This paper presents a new class of control laws for the orbital rendezvous problem. The controllers belonging to this class are guaranteed to globally asymptotically stabilize the relative dynamics of two satellites in circular or elliptic orbits. The proposed design procedure builds on control techniques for nonlinear systems in cascade form, by exploiting the geometric properties of the orbital element description of the satellite motion. A numerical simulation of a formation flying mission demonstrates the effectiveness of this approach for long-range and low-thrust rendezvous operations.
Leomanni, M., Bianchini, G., Garulli, A., & Giannitrapani, A. (2017). A class of globally stabilizing feedback controllers for the orbital rendezvous problem. INTERNATIONAL JOURNAL OF ROBUST AND NONLINEAR CONTROL, 27(18), 4607-4621 [10.1002/rnc.3817].
File in questo prodotto:
File Dimensione Formato  
rnc3817.pdf

non disponibili

Tipologia: PDF editoriale
Licenza: NON PUBBLICO - Accesso privato/ristretto
Dimensione 1.17 MB
Formato Adobe PDF
1.17 MB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11365/1006582